Alert archive / Alabama / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 156, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 3, 2012, 3:49 PM CDT for Jefferson County, Alabama. It was in force for 41 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2012, 3:49 PM CDT (20:49 UTC)
- Expired
- Jun 3, 2012, 4:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
County Jefferson County, AL
The radar
The Birmingham radar (KBMX), 46 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 4:00 PM CDT | TSTM WND DMG | 5 Wsw Birmingham, AL | TREE DOWN ON STRUCTURE ON ELSLEY. |
| Jun 3, 4:00 PM CDT | TSTM WND DMG | 6 Ssw Birmingham, AL | TREES DOWN ALONG STATE FARM HWY IN HOMEWOOD. |
| Jun 3, 4:10 PM CDT | HAIL 1 | 3 S Birmingham, AL | AT WIAT STUDIOS. |
| Jun 3, 4:10 PM CDT | HAIL 1.75 | 2 Sse Birmingham, AL | AT ST VINCENTS HOSPITAL. |
| Jun 3, 4:15 PM CDT | TSTM WND DMG | 4 Sse Irondale, AL | TREE DOWN. |
| Jun 3, 4:15 PM CDT | TSTM WND DMG | Mountain Brook, AL | MOUNTIAN BROOK FD HAS RECEIVED REPORTS OF TREES AND POWER LINES DOWN ACROSS THE CITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 1:26 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.8 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1403 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
501
WUUS54 KBMX 032049
SVRBMX
ALC073-032130-
/O.NEW.KBMX.SV.W.0156.120603T2049Z-120603T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
349 PM CDT SUN JUN 3 2012
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JEFFERSON COUNTY IN ALABAMA...
* UNTIL 430 PM CDT
* AT 346 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. THIS STORM WAS LOCATED NEAR WEST JEFFERSON...OR 9 MILES SOUTH
OF DORA...AND MOVING SOUTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
HUEYTOWN...FAIRFIELD...BESSEMER...HOMEWOOD...VESTAVIA HILLS...
BIRMINGHAM...MOUNTAIN BROOK AND OAK GROVE.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 252 THROUGH 262...
INTERSTATE 459 EXIT NUMBERS 1 THROUGH 23...
US 78 EXIT NUMBERS 81 THROUGH 91...
INTERSTATE 20 EXIT NUMBERS 104 THROUGH 128...
WINDS OF 70 TO 80 MPH WILL UPROOT TREES...DOWN POWER LINES AND CAUSE
DAMAGE TO HOMES AND STRUCTURES.
THIS IS A DANGEROUS STORM. IF YOUR ARE IN ITS PATH...PREPARE
IMMEDAITELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3348 8667 3347 8667 3325 8706 3328 8707
3329 8712 3337 8723 3352 8728 3351 8725
3354 8723 3355 8719 3359 8720 3363 8713
3363 8710 3366 8709 3365 8706 3371 8700
TIME...MOT...LOC 2049Z 307DEG 18KT 3360 8706
$$2 follow-up statements
515
WWUS54 KBMX 032111
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
411 PM CDT SUN JUN 3 2012
ALC073-032130-
/O.CON.KBMX.SV.W.0156.000000T0000Z-120603T2130Z/
JEFFERSON AL-
411 PM CDT SUN JUN 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
JEFFERSON COUNTY UNTIL 430 PM CDT...
AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR MIDFIELD...OR NEAR FAIRFIELD...
MOVING SOUTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
BESSEMER...HOMEWOOD...MOUNTAIN BROOK...VESTAVIA HILLS...SAMFORD
UNIVERSITY...BLUFF PARK...ROSS BRIDGE...CAHABA HEIGHTS...MCCALLA
AND VULCAN PARK.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 252 THROUGH 262...
INTERSTATE 459 EXIT NUMBERS 1 THROUGH 23...
US 78 EXIT NUMBER 91...
INTERSTATE 20 EXIT NUMBERS 106 THROUGH 129...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3341 8707 3345 8709 3351 8709 3355 8705
3357 8700 3361 8695 3363 8689 3348 8667
3347 8667 3327 8702
TIME...MOT...LOC 2111Z 322DEG 11KT 3345 8687
$$192
WWUS54 KBMX 032125
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
425 PM CDT SUN JUN 3 2012
ALC073-032130-
/O.CON.KBMX.SV.W.0156.000000T0000Z-120603T2130Z/
JEFFERSON AL-
425 PM CDT SUN JUN 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
JEFFERSON COUNTY UNTIL 430 PM CDT...
AT 426 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR BLUFF PARK...OR NEAR VESTAVIA
HILLS...MOVING SOUTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
VESTAVIA HILLS AND CAHABA HEIGHTS.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 252 THROUGH 256...
INTERSTATE 459 EXIT NUMBERS 6 THROUGH 23...
INTERSTATE 20 EXIT NUMBERS 108 THROUGH 110...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3337 8701 3335 8703 3340 8699 3340 8698
3344 8691 3348 8682 3352 8673 3348 8667
3347 8667 3330 8696
TIME...MOT...LOC 2126Z 322DEG 11KT 3341 8684
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:42 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 3, 2:42 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 242 PM CDT SUN JUN 3 2012 .DISCUSSION... FOR MESOSCALE UPDATE AND FORECAST PACKAGE. STORMS ARE ALREADY MOVING INTO THE NORTHWESTERN PORTION OF THE CWA THIS AFTERNOON FOLLOWING THE PASSAGE OF THE WARM FRONT. CURRENTLY THE WARM FRONT BASED ON SURFACE OBS IS SITUATED ALONG A LINE EXTENDING FROM JUST NORTH OF MEMPHIS...EAST SOUTHEASTWARD TO MUSCLE SHOALS AND SOUTHEAST TO AROUND THE ANNISTON AREA. BEHIND THE FRONT...VERY UNSTABLE AIR HAS ADVECTED NORTHEASTWARD WITH DEWPOINTS NOW BEING OBSERVED IN THE LOWER 70S WITH TEMPERATURES NEAR 90 OUT AHEAD OF THE CURRENT STORMS. RUC ANALYSIS CURRENTLY INDICATES SB CAPES RISING TO OVER 3000 J/KG ACROSS THESE SAME AREAS...AND CAPES ARE CURRENTLY FORECAST TO INCREASE ACROSS ALL OF OUR NORTHERN COUNTIES THAT ARE CURRENTLY INCLUDED WITHIN THE SEVERE THUNDERSTORM WATCH. 0-6KM BULK SHEAR IS CURRENTLY INDICATED TO BE JUST OVER 30 KNOTS...WHICH WILL DEFINITELY BE ABLE TO SUSTAIN THE UPDRAFTS WITH THE AMPLE AMOUNTS OF INSTABILITY. LAPS 500 MB TEMPERATURES ARE CURRENTLY INDICATING AROUND -9C AT 500MB...AND UPDRAFTS HAVE BEEN ABLE TO REACH THE HAIL GROWTH ZONE THIS AFTERNOON AS INDICATED BY THREE BODY SCATTER SPIKES AND 50DBZ RETURNS UP TO 30K FEET OFF KGWX RADAR. LOOKING AT THE CURRENT STRUCTURE OF THE MULTICELL CLUSTER OF STORMS...A COLD POOL IS LIKELY STARTING TO DEVELOP ALONG THE EASTERN FLANK. BASED ON FORWARD PROPAGATING CORFIDI VECTORS FROM THE LATEST LAPS ANALYSIS...SOUTHEASTERN PROGRESSION OF THE STORMS WILL CONTINUE...AND WILL RIDE ALONG THE CORRIDOR X/INTERSTATE 22 CORRIDOR THROUGH THE REST OF THE AFTERNOON. CURRENT TIMING LOOKS TO BE AROUND 4PM FOR ARRIVAL AT JASPER...AND AROUND 530-6PM FOR THE BIRMINGHAM METRO AREA. QUICKLY LOOKING AT THE FORECAST PACKAGE...TONIGHT'S FORECAST WILL ALL BE DEPENDENT ON WHERE THE MCS TRAVERSES THIS AFTERNOON. WENT AHEAD AND INCLUDED MUCH OF NORTHERN PORTIONS OF THE AREA WITH CATEGORICAL POPS WITH SEVERE WORDING WITH DAMAGING WINDS AND LARGE HAIL THE MAIN IMPACTS. SCATTERED STORMS ARE ALSO CURRENTLY BEING TRIGGERED ALONG THE ACTUAL WARM FRONT OUT AHEAD OF THE CURRENT CLUSTER OF STORMS. WE WILL HAVE TO WATCH THOSE STORMS CAREFULLY THROUGH THE AFTERNOON AS WELL. CURRENTLY UPSTREAM...NOT MUCH ACTIVITY HAS FIRED ACROSS MISSOURI AND ARKANSAS SO FAR...SO WE COULD SEE A BREAK IN THE ACTIVITY THROUGH THE NIGHT BEFORE THE NEXT ROUND OF STORMS DEVELOPS. MODELS ARE CURRENTLY HINTING AT DEVELOPMENT MONDAY MORNING WITH THE NEXT PERTURBATION MOVING SOUTHEASTWARD. WENT AHEAD AND WENT WITH LIKELY POPS DURING THE MORNING AND CATEGORICAL DURING THE AFTERNOON ACROSS OUR NORTHERN COUNTIES FOR NOW...BUT THIS COULD CHANGE DEPENDING ON WHERE THE STORMS ACTUALLY DEVELOP AND TRAVERSE...SO STAY TUNED TO THE LATEST FORECAST UPDATES THROUGH THE NIGHT. LOOKING INTO THE DAY ON TUESDAY...MODELS ARE NOW IN AGREEMENT WITH THE WARM FRONT TO OUR NORTHEAST TRANSITIONING INTO A COLD FRONT AS THE TROUGH DIGS ACROSS THE EASTERN CONUS. IT LOOKS TO MOVE THROUGH THE SOUTHEAST ON TUESDAY AFTERNOON TRIGGERING MORE SHOWERS AND STORMS THAT COULD BE STRONG TO SEVERE AS WELL. THE FRONT NOW LOOKS TO SINK SOUTHWARD INTO THE SOUTHERN PORTION OF THE CWA BY WEDNESDAY AFTERNOON WITH DRIER AIR MOVING IN FROM THE NORTH AND SCATTERED STORMS CONTINUING AHEAD OF THE FRONT ALONG THE GULF COAST AND SOUTHERN PORTIONS OF THE STATE. TEMPERATURES WILL BE DOWNRIGHT HOT IN THE LOWER TO MID 90S IN AREAS THAT DON'T OBSERVE ANY OF THE STORMS AND CLOUDS IN THE SOUTHERN PORTION OF THE CWA...AND PERHAPS ONLY MID 80S FOR AREAS NORTH WHERE STORMS ARE FORECAST ON MONDAY. TEMPERATURES COULD COOL A BIT BEHIND THE FRONT LATE TUESDAY FOR NORTHERN PORTIONS OF THE STATE...BUT REMAIN VERY WARM THROUGH THE REST OF THE PERIOD. 56/GDG && .AVIATION... 18Z TAF DISCUSSION VFR CONDITIONS ARE EXPECTED FOR THE MOST PART THROUGH THIS TAF CYCLE WITH WNW WINDS AT 5-10 KTS. THE MAIN THING WE WILL HAVE TO WATCH THIS AFTERNOON AND TONIGHT WILL BE DEVELOPING THUNDERSTORMS. UNDER NORTHWESTERLY FLOW ALOFT THESE STORMS WILL BE DIFFICULT TO PIN DOWN AS FAR AS TIMING...BUT STORMS ARE EXPECTED NONETHELESS...SOME OF WHICH COULD BRING STRONG GUSTY WINDS. HAVE DECIDED TO TRY TO TIME OUT AT THIS AFTERNOON CONVECTION AS WE FINALLY HAVE SOME CONVECTION TO OUR WEST. TCL BHM AND EET WILL LIKELY SEE THE FIRST IMPACT. STILL SOME UNCERTAINTIES ON THE EXTENT OF THE COVERAGE WITH THE THUNDERSTORMS THIS AFTERNOON...BUT CHANCES ARE HIGH ENOUGH NOW TO GO AHEAD AND INCLUDE TS FOR THIS AFTERNOON. THE NEXT THUNDERSTORM IMPACTS WILL COME DURING THE EARLY MORNING HOURS BEFORE 12Z. EXPECT THE MAJORITY OF THE WEATHER TO IMPACT BHM AND TCL BEFORE 12Z THERE IS A CHANCE IT COULD WORK INTO TCL AND EET FROM THE NORTH AS WELL. UNSURE ABOUT THE ENDING TIME SO WILL UPDATE WITH THE EVENING FORECAST. CIGS AND VIS SHOULD BE REDUCED WITH ANY STORMS THAT DEVELOP...SO PAY ATTENTION FOR THOSE AMENDMENTS AS WELL. 16 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 67 81 68 83 59 / 50 80 60 20 10 ANNISTON 69 83 69 84 62 / 40 70 60 30 20 BIRMINGHAM 70 84 70 84 63 / 50 70 60 40 20 TUSCALOOSA 69 90 71 87 65 / 50 60 50 50 20 CALERA 69 86 71 84 65 / 50 60 50 50 20 AUBURN 69 88 70 83 67 / 20 30 40 50 30 MONTGOMERY 70 94 71 89 68 / 20 20 30 50 30 TROY 67 94 70 88 68 / 10 20 30 50 30 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 16/56
Hazardous weather outlook, Jun 3, 12:50 PM CDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1250 PM CDT SUN JUN 3 2012 ALZ011>015-017>050-041200- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1250 PM CDT SUN JUN 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON FOR AREAS ALONG AND NORTH OF INTERSTATE 20. ACTIVITY WILL START IN THE NORTHWEST AND SLIDE EASTWARD DURING THE AFTERNOON. DAMAGING WINDS AND HAIL WILL BE THE MAIN THREATS WITH THESE STORMS. THE TORNADO THREAT IS VERY LOW AT THIS TIME. ISOLATED SEVERE STORMS COULD CONTINUE INTO THE OVERNIGHT ALONG AND NORTH OF INTERSTATE 20. DAMAGING WINDS AND HAIL WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A THREAT OF SEVERE WEATHER WILL CONTINUE INTO MONDAY MORNING FOR AREAS NORTH OF INTERSTATE 20. BY MONDAY AFTERNOON AND INTO THE EVENING...THE THREAT SHIFTS SLIGHTLY SOUTH AND WEST...WITH AREAS GENERALLY ALONG AND NORTH OF I-20 HAVING THE BEST CHANCE FOR SEVERE WEATHER. THE THREAT FOR SEVERE WEATHER WILL SPREAD TO ALL OF CENTRAL ALABAMA ON TUESDAY. DAMAGING WINDS AND HAIL WILL CONTINUE TO BE THE MAIN THREATS. THIS PATTERN OF ACTIVE WEATHER IS DEPENDENT ON A NUMBER OF FACTORS...SO TIMING AND LOCATION COULD CHANGE OVER THE NEXT COUPLE OF DAY. CHECK BACK WITH THIS PRODUCT FOR THE LATEST INFORMATION ON THE SEVERE WEATHER THREAT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED PERIODICALLY FROM THIS AFTERNOON THROUGH TUESDAY EVENING.
In the hours before
Special weather statement, Jun 3, 1:35 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
135 PM CDT SUN JUN 3 2012
ALZ011-031845-
MARION AL-
135 PM CDT SUN JUN 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARION COUNTY UNTIL
145 PM CDT...
AT 135 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 5 MILES EAST OF TREMONT...OR 13 MILES SOUTH OF RED
BAY...MOVING EAST AT 30 MPH. THIS IS A HEADS UP FOR SEVERE WEATHER
THAT WILL BE MOVING INTO THE AREA.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM AS IT BEGINS TO
MOVE INTO THE AREA.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF NORTHWESTERN MARION COUNTY.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3432 8813 3432 8803 3432 8801 3406 8807
3405 8805 3408 8821 3433 8817 3433 8814
TIME...MOT...LOC 1835Z 274DEG 26KT 3425 8812Special weather statement, Jun 3, 1:53 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
153 PM CDT SUN JUN 3 2012
ALZ011-031930-
MARION AL-
153 PM CDT SUN JUN 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR MARION COUNTY UNTIL 230 PM CDT...
AT 152 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING ALONG A LINE EXTENDING FROM 10
MILES SOUTHEAST OF RED BAY TO TREMONT TO NEW SALEM...AND MOVING EAST
AT 25 MPH. A SECOND STORM IS DEVELOPING NEAR BRILLIANT.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
HAMILTON...
HACKLEBURG...
WESTON...
BRINN...
GUIN...
THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3432 8803 3432 8783 3417 8778 3410 8765
3394 8765 3394 8794 3406 8796 3406 8821
3427 8819 3433 8811
TIME...MOT...LOC 1852Z 270DEG 23KT 3434 8797 3421 8815
3412 8836Local storm report, Jun 3, 3:23 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
323 PM CDT SUN JUN 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG 6 WSW HACKLEBURG 34.23N 87.92W
06/03/2012 MARION AL PUBLIC
LARGE TREE LIMBS DOWN SOUTHWEST OF HACKLEBURG. A MEDIUM
SIZED TREE WAS DOWN ACROSS COUNTY ROAD 167 NEAR HWY 43
NORTH. ALSO POWER LINES DOWN ON COUNTY ROAD 176.
&&
AGLocal storm report, Jun 3, 3:46 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
346 PM CDT SUN JUN 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG 2 NE CEDRUM AREA 33.88N 87.42W
06/03/2012 WALKER AL BROADCAST MEDIA
TREE DOWN IN SARAGOSSA ALONG LANGSTON ROAD.
0312 PM TSTM WND DMG 5 SW JASPER 33.80N 87.34W
06/03/2012 WALKER AL FIRE DEPT/RESCUE
TREES DOWN ON HWY 69 NEAR DUTTON HILL ROAD.
0317 PM TSTM WND DMG 2 S JASPER 33.82N 87.27W
06/03/2012 WALKER AL FIRE DEPT/RESCUE
TREE AND POWER LINES DOWN ON SE 33RD STREET IN JASPER.
&&
AGThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 1:35 PM CDT | Special Weather Statement | BMX | Marion | 10 min |
| Jun 3, 1:53 PM CDT | Special Weather Statement | BMX | Marion | 37 min |
| Jun 3, 2:07 PM CDT | Severe Thunderstorm Warning | BMX | Lamar, Marion | 38 min |
| Jun 3, 2:17 PM CDT | Severe Thunderstorm Warning | BMX | Winston | 43 min |
| Jun 3, 2:39 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion, Walker | 51 min |
| Jun 3, 2:58 PM CDT | Severe Thunderstorm Warning | BMX | Winston | 15 min |
| Jun 3, 3:01 PM CDT | Areal Flood Advisory | BMX | Lamar | 119 min |
| Jun 3, 3:03 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Walker | 42 min |
| Jun 3, 3:25 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Jefferson, Tuscaloosa, Walker | 35 min |
| Jun 3, 3:56 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 34 min |
| Jun 3, 4:07 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Shelby | 38 min |
| Jun 3, 4:33 PM CDT | Severe Thunderstorm Warning | BMX | Shelby, Talladega | 42 min |
| Jun 3, 4:42 PM CDT | Special Weather Statement | BMX | DeKalb | 48 min |
| Jun 3, 4:53 PM CDT | Severe Thunderstorm Warning | BMX | Clay, Coosa, Shelby, Talladega | 37 min |
| Jun 3, 5:27 PM CDT | Severe Thunderstorm Warning | BMX | Coosa, Tallapoosa | 35 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.